Dietary Supplements Recalled That May Be Labeled As Antibiotics
|Date:||May 9, 2011|
|What:||17 dietary supplements|
|Why:||Labeling mimics packaging of antibiotics|
|Scope:||California, Colorado, Illinois, Indiana, North Carolina, South Carolina, Texas|
Multi-Mex Distributor of Tucker, Georgia, is recalling dietary supplements that may be labeled as antibiotic drugs.
The products were distributed in California, Illinois, Texas, North Carolina, South Carolina, Colorado, and Indianapolis, Indiana, to retail stores and distributors.
The following products are being recalled:
|AMOXILINA CAPSULS 500 mg (30 Caps)||Suplemento Dietetico||619114010081|
|AMOXILINA SUSPENSION (3.4 oz)||Suplemento Dietetico||619114010074|
|BISOLBOM JARABE ADULTO (4.06 oz)||Suplemento Dietetico||619114010104|
|BISOLBOM JARABE NIÑO (4.06 oz)||Suplemento Dietetico||619114010198|
|M. VERMEX (6 TABLETS)||Suplemento Dietetico||619114010302|
|M. VERMEX (1 TABLET)||Suplemento Dietetico||619114010326|
|M. VERMEX (1 oz)||Suplemento Dietetico||619114010319|
|NEOLUBRINA JARABE (3.38 oz) Syrup||Suplemento Dietetico||619114010234|
|NEOLUBRINA TABLETAS 500 mg (10 tablets)||Suplemento Dietetico||619114010241|
|PENTREXIMIL PLUS 500 mg (30 CAPS)||Suplemento Dietetico||619114010012|
|PENTREXIMIL PLUS Syrup 3.4 oz||Suplemento Dietetico||619114010050|
|SINALAR GOTAS NARIZ (0.5oz) Drops||Suplemento Dietetico||619114010067|
|SINALAR GOTAS OIDOS (0.5oz) Drops||Suplemento Dietetico||619114010036|
|SINALAR GOTAS OJOS (0.5 oz) Drops||Suplemento Dietetico||619114010029|
|TERRAMOCINA CAPSULAS 500 mg (30 Caps)||Suplemento Dietetico||619114010296|
|VITADEROGIL GOTAS INFANTIL (0.5oz) Drops||Suplemento Dietetico||619114010142|
|VITADEROGIL JARABE ADULTO (5 vials inside)||Suplemento Dietetico||619114010159|
Warnings of these dietary supplements made news in Texas on Thursday, April 28th, when four children were taken to a Medical Center due to worsening illnesses after being given dietary supplements the parents may have believed were antibiotics and which were packaged to resemble antibiotics that are readily available as over the counter drugs in Mexico. Giving the dietary supplement delayed legitimate medical treatment. Although the labels were printed in English and Spanish, the packaging appears to be an intentional marketing ploy to mimic antibiotics and directed at Hispanic buyers. It was determined the children had been given a dietary supplement, Amoxilina, which the parents may have believed was the antibiotic Amoxicillin.
The recall was initiated after an FDA inspection revealed the product packaging mimics antibiotics readily available in Mexico and possibly familiar to Hispanic consumers.
Consumers who purchased any of the above listed products are urged to return it to the place of purchase for a full refund. Retail stores and distributors are asked to return the products to Multi-Mex, 4744-C North Royal Atlanta Drive, Tucker, GA. 30084.
Consumers with questions may call (678) 226-1758, Monday - Friday, 9:00 a.m. - 5:00 p.m.
Consumers with questions about food safety can Ask Heidi, a certified food safety professional.